MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20
Medical Device Problem Codes Break (1069); Failure to Read Input Signal (1581); Gas/Air Leak (2946); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/6/2024.B3: event year only reported: 2024.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: for the 2nd ablation (when the error occurred) was the probe repositioned or was the doctor attempting to ablation in the same location? if the probe was repositioned, was there any resistance during the repositioning? was only 1 probe used for ablation or multiple probes? can the retrieved, broken tip piece of the probe be returned with the broken probe? are photos of the probe and/or the broken probe tip available for ethicon review? what is the patient's current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ablation they tested the probe and it tested fine.They positioned it.Ran for 10 minutes at 65 watts.During the next ablation there was an error message and they removed it and found the tip had stayed inside the patient.Patient had to have surgery to have it removed.They reported that while expecting the device that they noticed an external leak from it.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/26/2024 additional information was requested and the following was obtained: for the 2nd ablation (when the error occurred) was the probe repositioned or was the doctor attempting to ablation in the same location? no the probe was no repositioned.They ablated for 10 mins at 65 watts and then bumped the wattage up to 95 and burned for 2 25 sec cycles.Then they tried for one final surgical burn at 95 watts and that's when they received the reflective power error.This is the information we gathered form the customer.If the probe was repositioned, was there any resistance during the repositioning? n/a was only 1 probe used for ablation or multiple probes?yes can the retrieved, broken tip piece of the probe be returned with the broken probe? it should have been sent with the probe.The customer said they returned the broken tip which was 1 cm.What is the patient's current status? stable investigation summary call home revealed reflected power errors.The probe returned with the tip broken off (not included).Evidence of thermal damage was seen.The potential cause is unknown due to the probe tip not returning as well as the amount of thermal damage seen.A search of nonconformities (ncs) was performed for lot ml22077917.There were no observed nonconformities for this lot.Manufacture date: 7/1/2022 expiration date: 3/31/2026.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/28/2024 related report number: mw5155895 correction: h11 investigation summary investigation summary call home revealed reflected power errors.The probe returned with the tip broken off and included.Evidence of thermal damage was seen.The potential cause is unknown due the amount of thermal damage seen.A search of nonconformities (ncs) was performed for lot ml22077917.There were no observed nonconformities for this lot.Manufacture date: 7/1/2022 expiration date: 3/31/2026.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison 53704
3035526892
MDR Report Key19478171
Report Number3008769756-2024-00010
Device Sequence Number7072697
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public853719006418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20
Device Lot NumberML22077917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/13/2024
06/26/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/26/2024
06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown